Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 27, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 23, 2005, 6:57 PM MDT for Goshen County, Wyoming. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2005, 6:57 PM MDT (00:57 UTC)
- Expired
- May 23, 2005, 7:15 PM MDT
- In force
- 18 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 100 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2913 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 240057 SVRCYS WYC015-240130- /O.NEW.KCYS.SV.W.0027.050524T0057Z-050524T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 657 PM MDT MON MAY 23 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF TORRINGTON * UNTIL 730 PM MDT * AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF VETERAN...OR ABOUT 16 MILES SOUTHWEST OF TORRINGTON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VETERAN BY 705 PM MDT YODER BY 710 PM MDT 8 MILES SOUTH OF TORRINGTON BY 720 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4207 10452 4184 10452 4182 10408 4209 10408 $$ RE
1 follow-up statement
000 WWUS55 KCYS 240115 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT MON MAY 23 2005 WYC015-240124- /O.CAN.KCYS.SV.W.0027.000000T0000Z-050524T0130Z/ GOSHEN WY- 714 PM MDT MON MAY 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GOSHEN COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER CONSIDERED TO BE SEVERE. LAT...LON 4207 10452 4184 10452 4182 10408 4209 10408 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:45 PM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 23, 1:45 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT MON MAY 23 2005 .SHORT TERM...TONIGHT...SCATTERED TSTMS HAVE DEVELOPED ACROSS SE WY AT EARLY AFTERNOON. A COLD FRONT CONTINUES TO PROGRESS SWRD ACROSS OUR ZONES. LIFTING FOR TSTMS WILL BE ACHIEVED BY A PASSING SHORTWAVE TROF AND COLD FRONTAL FORCING. LOW/MID LEVEL THETA-E RIDGE AXIS AND CONVECTIVE PARAMETERS FAVOR BEST CHANCE OF SEVERE TSTMS ACROSS THE SRN HALF OF THE WRN NEB PANHANDLE...WHERE TSTMS WILL CONTINUE LONGEST OVERNIGHT DUE TO DECENT LOW LEVEL THETA-E ADVECTION AND LOW LEVEL CONVERGENCE. TUE...SCATTERED AFTERNOON TSTMS EXPECTED AGAIN WITH GOOD LOW LEVEL CONVERGENCE AND ADEQUATE LOW/MID LEVEL MOISTURE AVAILABLE FOR INSTABILITY. RUBIN .LONG TERM... TUE NIGHT THROUGH FRI...NORTHWESTERLY FLOW ALOFT WILL DEVELOP TUE NIGHT AND WILL CONTINUE THROUGH FRI. WED WILL BE A BIT COOLER THAN TUE AS LOW LEVEL UPSLOPE FLOW CREATES A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS. SURFACE HIGH PRESSURE WILL EXTEND ACROSS THE GREAT PLAINS WED THROUGH FRI WITH SURFACE BASED UPSLOPE FLOW EACH DAY...ALTHOUGH MOISTURE THU AND FRI SHOULD BE SHUNTED FAR ENOUGH TO THE SOUTH TO PRECLUDE ANY MENTION OF PRECIPITATION OVER THE CYS FORECAST AREA...WITH THE POSSIBLE EXCEPTION OF A FEW AFTERNOON AND EVENING SHOWERS AND STORMS OVER THE MOUNTAINS. FRI NIGHT THROUGH MON...SHORT WAVE RIDGE IN PLACE AS WE HEAD TOWARDS THE WEEKEND. RIDGE AXIS PLACES OVERHEAD SATURDAY AFTERNOON YIELDING FAST/SW FLOW ALOFT IN ITS WAKE. SATURDAY SHALL REMAIN DRY AS SMALL MIDLEVEL DISTURBANCE PROPAGATES TO OUR SOUTH. INCREASING SW FLOW ALOFT IN RESPONSE TO DIGGING PAC NW TROUGH AS WELL AS PASSING MIDLEVEL DISTURBANCES WILL ENHANCE THE CHANCE OF AFTERNOON/EVENING -TSRA SUNDAY THROUGH MONDAY...AS THE AREA REMAINS IN WEAK SFC UPSLOPE REGIME. EXPECT NEAR NORMAL TEMPS AS WE PROGRESS THROUGH THE WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JR/DEMKO
Hazardous weather outlook, May 23, 11:01 AM MDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1101 AM MDT MON MAY 23 2005 WYZ059>070-241715- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1101 AM MDT MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING BY LATE EVENING. THE LEAST COVERAGE OF THUNDERSTORMS WILL BE ACROSS THE WEST WITH THE GREATEST COVERAGE EAST OF THE LARAMIE RANGE. SOME STRONG THUNDERSTORMS WILL OCCUR EAST OF THE LARAMIE RANGE. THE STRONGEST OF THESE STORMS WILL PRODUCE MODERATE RAINFALL... WIND GUSTS TO 50 MPH AND SMALL HAIL. STORM MOVEMENT WILL BE NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR MOST DAYS. FROM WEDNESDAY THROUGH FRIDAY...MOST OF THE THUNDERSTORMS WILL BE OVER ALBANY AND CARBON COUNTIES. OVER THE WEEKEND THE THUNDERSTORM COVERAGE WILL INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-241715- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1101 AM MDT MON MAY 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE THIS EVENING. SOME OF THE STORMS MAY BE SEVERE...WITH THE PRIMARY THREAT BEING DIME SIZE HAIL OR LARGER...ALTHOUGH A FEW STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. SEVERE THUNDERSTORMS ARE MOST LIKELY ACROSS BANNER...MORRILL...KIMBALL AND CHEYENNE COUNTIES...WHERE THUNDERSTORMS WILL CONTINUE WELL INTO THE NIGHT. STORM MOVEMENT WILL BE EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE TUESDAY AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY NIGHT. SOME OF THESE STORMS MAY PRODUCE SEVERE WEATHER. A LULL IN THUNDERSTORM COVERAGE WILL OCCUR WEDNESDAY THROUGH FRIDAY. OVER THE WEEKEND...THUNDERSTORM COVERAGE WILL INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 28 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.